Share your experience: submit a drug review
Below are Warfarin reviews, ratings, comments submitted by patients and caregivers. Based on a total of 1 ratings/reviews, Warfarin has an overall score of 6. The effectiveness score is 8 and the side effect score is 6. The scores are on ten point scale: 10 - best, 1 - worst. This information is not vetted and should not be cosidered as clinical evidence.
Warfarin review by 44 year old female patient
|Overall rating:|| || |
|Effectiveness:|| || Considerably Effective|
|Side effects:|| || Moderate Side Effects|
|Condition / reason:|| || heart condition|
|Dosage & duration:|| || 3 mg. warfarin taken 1 time daily for the period of 3 years|
|Other conditions:|| || none|
|Other drugs taken:|| || none|
|Benefits:|| || Taking 3 mg of warfarin sufficiently thinned my blood so that I did not find it difficult to do everyday tasks. I immediately felt better after I started the regimen in the spring of 2003. My cough went away and I had a lot more energy.
I took this regimen for about 3 years, everyday. I also found it easier to concentrate and think (what was I doing before it???) It was as if my brain cleared up or something. I breathed easier and I was more willing to tackle regular household chores. I worked over 50 hours/week before and during this treatment.|
|Side effects:|| || The side effects of warfarin on me did not become apparent until a couple of years later. I started feeling weak and I bruised easily. I acquired more broken blood vessels/capillaries veins in my feet and calves. I was tired and started feeling cranky. I stopped taking warfarin for 6 months but then went back to it after I had the old feeling of "thick" blood. During the 6 months that I wasn't taking warfarin, I felt better, had more energy. But then the downside: my blood was getting too thick and I was starting to get headaches. So I went back on it. This time my doctor said I might have to increase dosage to 4 mg. since I hadn't been taking the warfarin. However, when I had my thrombin checked, I was okay at 3 mg.; I took this for another 3 months and then started feeling the old way and quit again. The same scenario was repeated (started feeling like I had "thick" blood and now I had increasingly bad headaches). I went back on 3 mg. of warfarin in August of this year but only took them for 3 months. Then I started a vitamin/mineral/COQ10 regimen and stuck with it and am still doing that. I credit most of the perfect blood feeling (for lack of a better term) to Vitamin E and the fact that I also changed my diet. I try to eat a lot of veggies and fruits, and I have been a vegetarian for almost two years (not super strict - but I feel disgusted about eating meat and therefore never eat it unless it is buried in some food. I do eat salmon and tuna. The final straw for me with warfarin was that I started feeling really mad about things. The littlest things would make me angry, anger that was way out of proportion to the incident. When my teenaged daughter started crying after I ripped into her for staying longer at a social visit, and I heard my words echoing in my house, I knew that was it. I quit warfarin and started taking 81 mg. of aspirin daily (I had a headache every morning after I went off warfarin). I started the vit./min. regimen in November, gradually adding supplements as I learned about their benefits, but it wasn't until 3-4 weeks ago that I realized I wasn't having any headaches and I was able to stop taking 81 mg. of aspirin. Also, since starting the stricter diet and the vit./min. supplements (also some herbs), I have not had an anger "fit" (of course, I am also more prone to control my anger because I really didn't like how I had been), I do not feel depressed. I have told everyone in my family about this because it seems so remarkable. Why didn't the doctors tell me? |
|Comments:|| || Treatment consisted of simply taking 3 mg. of warfarin daily and getting my blood thrombin checked every two months. I was not a very good patient about getting my blood thr. checked so I'm sure when I was feeling weak and bruised/bled so easily, my blood was getting too thin. And then when I would quit the warfarin for several weeks, sometimes months at a time, my blood would get too thick. I really like my doctor though, because he tells me to do what makes me feel best, and I think that's smart advice. I must say add that I always loved the feeling of donating blood before I took warfarin because it gave me the same feeling as I initially had with warfarin (at the very beginning of my treatment). I would like to donate blood now but they don't let me because I don't weigh enough (which makes no sense at all). Couldn't they take less blood? Who determined how much blood you can give anyway?|